Jump to content

Photo

Bad reaction to Compound W for keloid on upper arm

vitamin e tca keloid

4 replies to this topic

#1 Johnnery

Johnnery

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 227
    Likes: 0
About Me
  • Joined: 10-October 03

Posted 02 April 2004 - 10:25 AM

I wanted to warn others who may be considering using Compound W for removal of body keloids that it can possibly make things worse. I had a small keloid (no bigger than a dime, I would say) on my upper arm (bicep) region that I decided to treat with daily applications of Compound W. I applied it two days in a row--there was no stinging, or undue burning. The area "frosted" over with a white, occlusive film but I noticed that over the two days the frosted area seemed to expand and become larger than the original size of the keloid. Maybe I applied too much of the Compound W, but the keloid and surrounding skin now look much worse. It now looks like I irreversibly burned the good skin around the keloid. I stopped the treatment after two days and I have been applying Neosporin with Vitamin E and Cocoa Butter diligently, several times a day, but I don't know if it is going to help in the long run.

I am not discounting others successful use of Compound W for removal of keloids, I just want people to know that there is a risk, if you aren't VERY careful, of making things a lot worse. Now, I'm wondering if I will eventually have to see a dermatologist about this problem as the keloid still bothers me, as does the weird, discolored and wrinkly skin that now surrounds it. Is it any wonder that I haven't tried to do TCA Cross on myself?? 8-[

I don't think we can ever repeat it too much for each other...Be careful, everyone, with WHATEVER treatments you pursue.

#2 blkbuttahflyy

blkbuttahflyy

    Junior Member

  • Veteran Members
  • Posts & Likes
    Posts: 79
    Likes: 0
About Me
  • Location:Maryland
  • Joined: 07-February 04

Posted 02 April 2004 - 11:04 AM

When I use this treatment, I only apply the Compound W once a week. I also use a Q-tip since the dropper included didn't give me the precise application I wanted/needed. After an hour, I peeled the white crust off and wiped my skin clean with a wet washcloth. This process is still working for me wonderfully with no adverse effects. Unfortunately, we are all not made the same and, therefore, cannot expect the same results.
[image removed by sigbot--see board rules]

#3 Johnnery

Johnnery

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 227
    Likes: 0
About Me
  • Joined: 10-October 03

Posted 02 April 2004 - 11:27 AM

I really think I didn't apply it correctly. I know I didn't use a Q-tip (I used the dropper) and I probably applied too much. MY mistake.
I wonder if a laser would get rid of the damage I've done.

#4 imbue

imbue

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 674
    Likes: 0
About Me
  • Joined: 03-June 03

Posted 02 April 2004 - 03:17 PM

What did I say about Vaseline around it if you were going to do this? Hmm... [-X
Posted Image

#5 Johnnery

Johnnery

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 227
    Likes: 0
About Me
  • Joined: 10-October 03

Posted 02 April 2004 - 03:51 PM

I know...I thought Neosporin would be just as good. What can I say? I screwed up. #-o


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users